High Wind, Weston
- When
- February 16, 8:00 AM MST to 2:00 PM MST
- Where
- Weston forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 43.841, -104.568 (the zone’s center; the record gives no point)
Strong winds developed during the morning across portions of northeast Wyoming. Winds were strongest across Weston and southern Campbell Counties, where northwest winds of 30 to 45 mph, and gusts to 60 mph, were recorded.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
Strong winds developed during the morning across portions of northeast Wyoming. Winds were strongest across Weston and southern Campbell Counties, where northwest winds of 30 to 45 mph, and gusts to 60 mph, were recorded. Winds diminished during the afternoon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Feb 16, 5:30 AM MST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
530 AM MST FRI FEB 16 2007
.DISCUSSION...THINGS CHANGING FAST ACROSS WESTERN SOUTH DAKOTA WITH
MODERATE TO HEAVY RAIN FALLING ACROSS PORTIONS OF WESTERN SOUTH
DAKOTA...AND FREEZING RAIN MOVING INTO SOUTH CENTRAL SOUTH DAKOTA.
RAIN CHANGING TO SNOW IN THE BLACK HILLS. INTERSTATE 90 EAST OF
RAPID CITY IS GLARE ICE WITH FREEZING RAIN ADVISORY FOR PORTIONS OF
WEST CENTRAL AND SOUTH CENTRAL SOUTH DAKOTA FOR THIS MORNING. WITH
THE RAIN... TEMPERATURES IN THE 40S...DEWPOINTS IN THE 30S...AND
GUSTY WEST/NORTHWEST WINDS...A LOT OF THE FLUFF OUT OF THE SNOW
COVER. HAVE DROPPED THE BLIZZARD WARNING FOR RAPID CITY AND GONE
WITH A HIGH WIND WARNING. SNOW ON THE GROUND HAS LITTLE POTENTIAL
FOR BLOWING AROUND. QUESTION IS WHERE ELSE HAVE WE LOST IDEAL
CONDITIONS FOR THE BLOWING SNOW/BLIZZARD CONDITIONS. BASED ON
CURRENT TEMPERATURES/TRENDS...MOST OF NORTHEAST WYOMING/FAR WESTERN
SOUTH DAKOTA SNOW CONDITIONS MIGHT BE LIKE THAT IN RAPID CITY. WILL
SE SOME SNOWFALL IN NORTHWEST SOUTH DAKOTA...SO AM A LITTLE RELUCTANT
TO DROP BLIZZARD WARNING THERE YET. WILL CONTINUE TO RE-EVALUATE
SNOW CONDITIONS...AND MAKE ADJUSTMENTS TO HEADLINES.
&&
.AVIATION...AREAS OF FREEZING RAIN AND SNOW WILL MOVE ACROSS
NORTHWEST SOUTH DAKOTA THIS MORNING...WITH MVFR
VISIBILITIES/CEILINGS. A STRONG COLD FRONT WILL SLIDE THROUGH THE
AREA LATE THIS MORNING...WITH VERY STRONG NORTHWEST WINDS OF
30-50KTS. WITH SNOWFALL BECOMING MORE WIDESPREAD...NEAR ZERO
VISIBILITIES EXPECTED DUE TO FALLING/BLOWING SNOW.
&&
.UNR WATCHES/WARNINGS/ADVISORIES...
SD...FREEZING RAIN ADVISORY FOR PORTIONS OF WEST CENTRAL AND SOUTH
CENTRAL SOUTH DAKOTA THIS MORNING...
...BLIZZARD WARNING FOR THE PLAINS OF NORTHWESTERN AND WEST
CENTRAL SOUTH DAKOTA FROM THIS MORNING UNTIL THIS EVENING...
...SNOW AND BLOWING SNOW ADVISORY FOR THE NORTHERN AND CENTRAL
BLACK HILLS FROM THIS MORNING UNTIL SATURDAY MORNING...
...BLOWING SNOW ADVISORY FOR SOUTHWESTERN AND SOUTH CENTRAL SOUTH
DAKOTA FROM THIS MORNING UNTIL THIS EVENING...
...HIGH WIND WARNING FOR RAPID CITY THIS MORNING THROUGH EVENING...
WY...BLIZZARD WARNING FOR NORTHERN CAMPBELL COUNTY AND PORTIONS
OF CROOK COUNTY FROM THIS MORNING UNTIL FRIDAY EVENING...
...SNOW AND BLOWING SNOW ADVISORY FOR THE BEAR LODGE MOUNTAINS
FROM THIS MORNING UNTIL SATURDAY MORNING...
...BLOWING SNOW ADVISORY FOR WESTON AND SOUTHERN CAMPBELL COUNTY
FROM THIS MORNING UNTIL FRIDAY EVENING...
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 621 AM MST FRI FEB 16 2007 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-171400- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 621 AM MST (721 AM CST) FRI FEB 16 2007 ...FREEZING RAIN ADVISORY FOR SOUTHWEST AND SOUTH CENTRAL SOUTH DAKOTA THROUGH THIS MORNING... ...SNOW AND BLOWING SNOW ADVISORY FOR THE NORTHERN AND CENTRAL BLACK HILLS THROUGH EARLY SATURDAY MORNING... ...HIGH WIND WARNING FOR RAPID CITY FROM 10 AM MDT THIS MORNING THROUGH 10 PM THIS EVENING... ...BLIZZARD WARNING FOR MUCH OF NORTHWEST SOUTH DAKOTA ALONG WITH NORTHERN CAMPBELL COUNTY AND MUCH OF CROOK COUNTY IN NORTHEAST WYOMING FROM 11 AM MDT THROUGH 8 PM MDT THIS EVENING... ...BLOWING SNOW ADVISORY FOR MUCH OF SOUTHWEST AND SOUTH CENTRAL SOUTH DAKOTA ALONG WITH SOUTHERN CAMPBELL COUNTY AND MUCH OF WESTON COUNTY IN NORTHEAST WYOMING FROM 11 AM MDT THROUGH 8 PM MDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT A VIGOROUS LOW PRESSURE SYSTEM WILL MOVE THROUGH THE NORTHERN PLAINS TODAY BRINGING FREEZING RAIN...SNOW...AND A STRONG COLD FRONT TO THE AREA THIS MORNING. JUST AHEAD OF THE COLD FRONT FREEZING RAIN IS EXPECTED...PARTICULARLY OVER PARTS OF SOUTHWEST AND SOUTH CENTRAL SOUTH DAKOTA. VERY STRONG NORTHWEST WINDS OF 30 TO 50 MPH WITH GUSTS TO 70 MPH WILL DEVELOP BEHIND THE COLD FRONT...WITH THE STRONGEST WINDS OVER NORTHWEST SOUTH DAKOTA. COMBINED WITH RECENT SNOWFALL...BLOWING SNOW AND REDUCED VISIBILITIES WILL AFFECT MANY PARTS OF THE AREA BY LATE THIS MORNING INTO THE AFTERNOON. WINDS ARE EXPECTED TO GRADUALLY WEAKEN TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
The national radar mosaic for the moment the first event began.
2 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2007Every state in 2007This day in weather historyWarnings in Wyoming, February 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 11333, 11331.